Dear Doc | Is my girlfriend perverted?
Q I have a new girlfriend who is somewhat older than me. But she is very sexy, with a beautiful face. She has told me that she has had many sexual partners over the years, so she knows a lot about sex - while I do not!
The thing that puzzles me about her is this - sometimes she wants to introduce food into our sexual relationship. In particular, she likes to put cream or honey on her body - and then she urges me to lick it off.
I find this very surprising. Do you think it shows that she is kinky or perverted?
A Well, some people like playing 'sex games' with drinks (especially wine) and other edible things such as whipped cream and strawberries. Most often, use these things in connection with oral sex, or with 'breast sex.'
So although your new girlfriend is a little unusual, I don't think one could describe her as perverted. The important thing here is whether you are happy with what she likes to do in bed. If you are not happy, then don't do it.
Could I be able to tell if my spouse is cheating?
Q Doctor, are there ways in which a person can tell if their partner is unfaithful? I have heard that there can be some medical signs of adultery, like changes in the lips or the sex organs.
A Well, I wonder why you are asking me! Do you perhaps fear that your spouse is cheating on you?
Or maybe you are the one who has been cheating - and you are scared that your partner might be able to detect some tell-tale signs?
Frequent attempts have been made to list various physiological symptoms which might just possibly indicate that a person is having an affair - or perhaps is in love with someone else.
Those alleged 'symptoms of cheating' - which have been published on websites and in magazines include:
• Dilated (widened) pupils.
• Fast, bounding pulse.
• Increased rate of breathing.
But from a medical point of view, I must tell you that these signs are just simply an indication of increased adrenaline released inside the body. That release is caused from various things, like fear, excitement, and nervousness.
So you really cannot say that any of those symptoms are indicators of adultery!
However, psychologists have identified certain patterns of behaviour which do sometimes suggest that maybe a married person is having an affair. They include:
• The spouse suddenly starts 'slimming down' - for no obvious reason.
• Stops wearing their wedding ring.
• Their work patterns mysteriously change, so they are away from home more than usual.
• They start deleting lots of emails.
• The house phone rings - but when you answer it, the caller hangs up.
• They start encouraging you to go away by yourself for the weekend - like, to travel to the country and visit your mother.
• They abruptly starts wearing a new perfume or after-shave - especially when going out alone.
• Wanting to stop you from seeing what they have been doing on the computer.
Now, none of these items is an absolute indication that your partner is playing around. But if a few of those things are happening, then maybe you should wonder if your relationship is safe.
However, the best possible action that you can take if you have any suspicion that your spouse is cheating, is to have a heart-to-heart conversation about the state of your marriage - and about whether you still love each other.
Don't let suspicion fester in your mind. Instead, make sure you talk things over.
Problems with my erection
Q Although I am only 33, I am having a lot of problems with my erection.
If I went to a doctor and asked for Viagra, would he laugh at me?
A I am sure that no doctor in Jamaica would be so unkind as to laugh at a man who was suffering from erectile dysfunction (ED).
Yes, of course, you must go to a doctor. Tell him what has been happening to you, and he will do his best to find out why you have erection problems. At your age, possible causes include stress, nervousness, excessive alcohol intake, and maybe diabetes.
Once he has discovered the cause, he will advice you about treatment. That treatment might well include Viagra. Good luck.
Vaginal soreness after sex
Q Doc, in recent years I have found that after sex I have a certain amount of soreness around my vagina. I also tend to get urinary symptoms, like having to rush to the toilet, and slight pain when I urinate.
I went to a doctor and she told me that it might be good for me to use a little 'vaginal hormone cream' once per week.
Does this make sense to you?
A Yes, it does. I presume that your doctor has tested your urine for viruses, and if there were any, she would have given you medication to get rid of them.
But it is true that when women are in their 30s or 40s, the delicate tissues around the urinary opening can become a little fragile and easily bruised. The result is that after sex, you may feel sore or develop urinary symptoms.
In these cases, the occasional use of a little female hormone cream is generally a good idea because it restores the vaginal tissues to a normal, healthy state. Be guided by your doctor.
Swollen right testicle
Q I am 28 years old, and I have noticed that my right testicle has become rather swollen - and slightly tender.
Should I take any action about this?
A Yes! A swollen testicle can indicate many things. It can be a sign of cancer - even in young men. It can also be a symptom of sexually transmitted infection (STI), like gonorrhoea.
So you must see a doctor this week. He will examine you and (I hope) organise a scan of the testicle, which is called an 'ultrasound.' Alternatively, he may send you straight to a specialist.
Could I have caught an STI 20 years ago?
Q I am a married woman, and about 20 years ago, when I was in college, I had a brief lesbian relationship with another student.
Now I am worried. Could that affair so long ago have given me any sexual infection?
A That is very unlikely. Although lesbians (like anyone else) can get STIs, in practice, this does not happen very often.
I have seen a number of lesbians with sexual infections, but mostly they caught the germs through having sex with a male. However, if you are still worried, you should ask a doctor to arrange some tests for you.
Could I be pregnant on the last day of my menses?
Q Doctor, last Monday I had sex with my husband's boss - on the last day of my menses. Do you think I will get pregnant by him?
A The odds are that you won't, since ovulation around the last day of the menses is unusual. Unfortunately, it is now too late for the emergency contraceptive.
But I feel that you should have a serious look at why you did something so dangerous as having intercourse with your spouse's boss.